via Ban contraceptives: Mudede | The Herald July 15, 2014
Registrar-General Mr Tobaiwa Mudede has urged Government to ban contraceptives which he claims have negative side-effects on women’s health.
In an interview yesterday, Mr Mudede said he had consulted medical experts who revealed that the use of contraceptives had harmful side-effects.
“These drugs should be banned in the country as they are also being rejected in other countries. They are killing productive women and this is also affecting our population,” he said.
The side-effects associated with Norplant include hair loss, headaches, irregular menstrual bleeding patterns or lack of menstruation, abdominal or stomach cramps, change in appetite, fatigue, vomiting, decreased libido and cancer.
Mr Mudede said the use of Depo-Provera led to stomach discomfort, breast pain, back-ache, blemishes on the skin, pimples, sleepiness, sudden sweating, redness of the face, neck, arms and occasionally upper chest, nausea and headaches.
He said the side-effects of a Nexplanon included cancer, headache, mood swings, inflation of the oil glands of the skin causing red pimples on the face and skin.
Mr Mudede said medicines known for affecting the Nexplanon implant include medication for HIV and epilepsy, and rifabutin, which is for treating tuberculosis and rifampicin (used to treat TB and meningitis).
Earlier this month, Mr Mudede urged Zimbabweans to stop using contraceptives arguing their use was a ploy by powerful nations to retard population growth in Africa.
Mr Mudede said contraceptives were responsible for pandemics such as cancer in women.
Contraceptives were popularised in the country from the 1980s with donors and Government discouraging people from having large families.
Bearing a child each year was discouraged as a bad practice.
According to the 2012 Zimbabwe Population Census, the population growth rate was at 1,1 percent for the last 10 years, while the average size of a household was at 4,2.
The population growth rate was also 1,1 percent in the 2002 census.